MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24715
Medical Device Problem Codes Entrapment of Device (1212); Failure to Advance (2524); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that catheter entrapment on guidewire occurred.Vascular access was obtained via crossover approach.The 99% stenosed target lesion was located in the moderately tortuous and severely calcified superficial femoral artery.After the lesion was crossed with a thruway guidewire and pre-dilated with a 4mm balloon, a 6mm x 120mm and 7mm x 120mm eluvia stents were implanted.A 6.0x150x150 sterling balloon catheter was advanced for post-dilation but severe resistance was encountered when the balloon started to come out from the tip of the 6fr non-bsc sheath and it could not be delivered smoothly into the stent.Delivery was performed while resistance was felt, and inflation of the balloon was performed about 3 times.However, during removal, the balloon was stuck with the guide wire and it could not be removed.Subsequently, the device was removed as a set with the guidewire and the procedure was completed.No patient complications nor injuries were reported.
 
Additional Manufacturer Narrative
E1: initial reporter city: (b)(6).Device evaluation by mfr.: the returned product consisted of a sterling balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen.The inner shaft was separated from the manifold.The outer shaft was buckled at 111.2cm for 13mm and at 115.4cm for 1mm.The outer shaft was stretched down starting at 120.8cm for approximately 10cm.The inner shaft was buckled 131.5cm from the strain relief for 10.6cm extending distally and 6mm proximal of the tip for 23mm extending proximally.The balloon was loosely folded.Microscopic inspection revealed tip damage.There was a guidewire in the device that could not be removed.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11362093
Report Number2134265-2021-02151
Device Sequence Number3383553
Product Code LIT
UDI-Device Identifier08714729845447
UDI-Public08714729845447
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2021
Device Model Number24715
Device Catalogue Number24715
Device Lot Number0025479424
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2021
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: THRUWAY 18; GUIDEWIRE: THRUWAY 18; INTRODUCER SHEATH: PARENT 6FR; INTRODUCER SHEATH: PARENT 6FR; STENT: ELUVIA 6X120 AND 7X120; STENT: ELUVIA 6X120 AND 7X120